Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 10:23:50 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632158
  • Total Topics: 47865
  • Online Today: 257
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: please help me help my client  (Read 2187 times)

0 Members and 1 Guest are viewing this topic.

Offline daisy27

  • member
  • Posts: 2
please help me help my client
« on: July 31, 2006, 08:13:00 PM »
I work for a hospice company. I recently admitted a client with HIV,heb B & hep C. The anti-viral meds were stopped aprox 1 week ago. My client is covered head to toe with a deep purple rash. The client is unable to make want or needs known. The MD states this is "The HIV" rash. I can not find info on the web regarding such a rash. Is there anyone out there that has had this rash? What can I do to help my client through this? As my client is hospice, the MD is not responding well. He  has  the "terminal" thought clouding his judgement. Please, anyone?

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: please help me help my client
« Reply #1 on: August 01, 2006, 06:12:11 AM »
Daisy,

If the doc is calling that an hiv rash, he can't know much about hiv infection or the opportunistic infections we might suffer from.

It sounds as though your patient has a form of cancer called Kaposi's Sarcoma. It produces characteristic purple lesions on the skin and can also cause them in the esophagus and other internal organs.

I'm not sure what you can do for this patient, seeing as how medical assistance in the form of antiretrovirals has been withdrawn, other than make him as comfortable as you can. If he has no visitors, maybe you can arrange for a volunteer, perhaps from your local Aids Service Organisation.

I'm so sorry to hear about this patient. He sounds like someone who has, for one reason or another, fallen through the cracks.

While you're here, you might want to read through the Welcome thread, where you will find links to other sections of this website such as the Lessons. Check out the Opportunistic Infections section of the Lessons where you can begin to learn about Kaposi's Sarcoma.

Thank you for taking the time and trouble to make sure you are doing your best for this patient. Feel free to come back here if you need further advice. And by the way, I moved this thread into Living because it's a more appropriate place than Off Topic.

Good luck and feel free to keep us posted.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline aztecan

  • Member
  • Posts: 5,384
  • 29 years positive, 56 years a pain in the butt
Re: please help me help my client
« Reply #2 on: August 01, 2006, 08:37:30 AM »
I'm with Ann on this one. KS lesions look just as you describe and can become crusty or oozy.

If they are lining his esophagus and mouth, he probably will not be able to eat or swallow properly. One thing that has helped others is an anesthatizing rinse he can swish around his mouth and swallow.

Since ARVs have been withdrawn and, because we are talking hospice, chemo for the KS is not a consideration, about the only thing you can do is to make the person as comfortable as possible.

I have found that something as simple as holding the person's hand for a while often comforts them. Often, family or friends are afraid to touch someone who is in this state, but there is little danger because the virus that causes KS is present on everyone, but doesn't take off unless someone's immune system is severely compromised.

By the way, if the doc called this "HIV rash," he needs a refersher course - and perhaps a little knock in the head regarding his bedside manner.

HUGS,

Mark
"May your life preach more loudly than your lips."
~ William Ellery Channing (Unitarian Minister)

Offline daisy27

  • member
  • Posts: 2
Re: please help me help my client
« Reply #3 on: August 02, 2006, 08:34:03 PM »
Thank you for your kind response. I visited my client today, and as you said, the rash has blistered and is oozing. I love my job and care for all my clients. They hurt....I hurt. I can honestly admit my company deals mainly with cancer, stroke and renal failure clients. HIV/AIDS is new to me. I have been a CNA/HHA for 13 years and I saw my first AIDS case in April of this year. I will read the lessons you suggest and educate my co-workers about the disease process. I pray for the day when people and medical professionals alike embrace HIV with compassion instead of apathy or fear. My client's MD needs to be educated as well.  Hospice is not just about dying. It's about living well until that time comes. Thank you, again.

Offline kcmetroman

  • Member
  • Posts: 567
Re: please help me help my client
« Reply #4 on: August 02, 2006, 08:39:11 PM »
Good luck to you Daisy,

People like you CAN make a difference.

Bless you

John

Offline Eldon

  • Member
  • Posts: 2,664
Re: please help me help my client
« Reply #5 on: August 03, 2006, 12:17:56 AM »
Hello Daisy27, it is Eldon. Welcome to the forums where you can find answers to your questions. I wanted to comment that you are correct in Educating yourself on HIV/AIDS. There is a lot of information available to you in the Welcome thread.


Offline joemutt

  • Member
  • Posts: 1,039
Re: please help me help my client
« Reply #6 on: August 03, 2006, 01:28:34 AM »
Thank you Daisy for taking care of your patients and be such a giving person :-*

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.